Addiction Survivors

Notices

Reply
Unread 01-04-2010, 01:53 AM   #1
arnella75
Junior Member
 
arnella75's Avatar
 
Posts: 7
Default arnella75, new with tapering question

hi Im new to the forum,Ive been on sub for a while and im down to 6 mg a day,My question is how long does the withdrawls last after completely stopping sub.
arnella75 is offline   Reply With Quote
Unread 01-04-2010, 06:26 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi anrnella75, welcome. There's really no simple answer to your question. It all depends on how the taper is done and if the patient does all the necessary work needed while taking Suboxone.

The most positive outcomes - very little withdrawals - have been done by people who take their time and drop slowly; go back up if a drop is too uncomfortable; exercise and stay positive. They are also the ones who have utilized more tools than just taking the medication. Those tools can include professional therapy, peer supports group, family/friend support, spiritual/religious support. If a person is not ready to live medication-free, s/he should stop the taper until they are.

Can you tell us a little bit more about your taper and if you've other things in the recovery process along with taking the medication?

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
2 Users Say Thank You to NancyB For This Useful Post:
Thank You (01-04-2010), Thank You (01-04-2010)
Unread 01-04-2010, 08:10 AM   #3
arnella75
Junior Member
 
arnella75's Avatar
 
Posts: 7
Default

Quote:
Originally Posted by NancyB View Post
Hi anrnella75, welcome. There's really no simple answer to your question. It all depends on how the taper is done and if the patient does all the necessary work needed while taking Suboxone.

The most positive outcomes - very little withdrawals - have been done by people who take their time and drop slowly; go back up if a drop is too uncomfortable; exercise and stay positive. They are also the ones who have utilized more tools than just taking the medication. Those tools can include professional therapy, peer supports group, family/friend support, spiritual/religious support. If a person is not ready to live medication-free, s/he should stop the taper until they are.

Can you tell us a little bit more about your taper and if you've other things in the recovery process along with taking the medication?

Nancy
Hi nancy I have committed myself to a support group in which has helped tremendously,I am also a firm believer god has to be by your side to get through this process.I lost my father from a massive heart attack caused by drugs.It is very difficult for me I am trying to get better,exersise such as walking to keep my mind free and clear has helped,along with suboxone.
__________________
Arnella75
arnella75 is offline   Reply With Quote
Unread 01-04-2010, 09:09 AM   #4
deanna
Senior Member
 
deanna's Avatar
 
Posts: 3,083
Default

Hi Arnella. I just read another post you wrote in Vhappy's thread. Im concerned about you, and the fact that you arent comfortable with your lower dose the doctor put you on. You should call the doctor and tell them you dont feel right. You gotta take your time on this medication. Dont let anyone tell you there is a time frame to be done. Everyone is different. Ive "known" people here that have been on suboxone for 7 years, 1 yr, and everything in between, so please be proactive and do what is right for YOU. Best wishes, Deanna
__________________
"Its you vs. you"
deanna is offline   Reply With Quote
One User Says Thank You to deanna For This Useful Post:
Thank You (01-04-2010)
Unread 01-04-2010, 09:32 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi Arnella75, I completely agree with what Deanna has said. There is no need to feel uncomfortable when tapering. That generally means it's not time for you yet.

Does your doctor have you on a strict time-table for treatment? Treatment should be tailored to the individual. Not the doctor. Everyone is different, everyone progresses differently.

If your doctor does not listen to you, you could be at risk of relapse, please think about finding a new doctor.
http://www.addictionsurvivors.org/vb...ad.php?t=21259

Let us know what you decide.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
One User Says Thank You to NancyB For This Useful Post:
Thank You (01-04-2010)
Unread 01-07-2010, 10:57 PM   #6
talk2me
Junior Member
 
Posts: 9
Default

I'm so glad I read this thread. For the past several doctor visits my doc keeps telling me that I need to taper down to 2mg a day and by my 2 yr date on Sub. he wants me to be off of it complelely. Since he has been pushing me to taper down I have this tremendous guilt issue everytime I take it because I feel that I'm not doing what he wants and that I'm failing (relapsing with Sub). I tell ya, my holidays sucked because I was so depressed thinking I'm abusing the Sub. and not listening to the doctor. Should I find another doctor that will allow me to continue with the 3mg a day until I feel comfortable enough to taper down or have I been on it long enough and should force myself to taper down? Please help me know if what I'm feeling is normal and what I should do.
talk2me is offline   Reply With Quote
Unread 01-08-2010, 07:30 AM   #7
NancyB
Administrator
 
Posts: 25,466
Default

Hi talk2me, if you're not ready to taper off and your doctor pushes you anyways, then please try to find a new doctor. Addiction treatment should be tailored to the patient, not some arbitrary timeline a doctor decides is correct.

This thread has some different ways to find a doctor:http://www.addictionsurvivors.org/vb...ad.php?t=21259

Let us know when you find a new one.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 10:11 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
© 2014 Addiction Survivors